Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 17, NWS Wichita, KS

May 27, 20085 counties in Kansas

NWS Wichita, KS issued this flash flood warning at May 27, 2008, 8:18 AM CDT for 5 counties in Kansas. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2008, 8:18 AM CDT (13:18 UTC)
Expired
May 27, 2008, 1:15 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Allen County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

What was reported inside it

TimeReportWhereRemark
May 27, 11:30 AM CDTFLASH FLOODNeodesha, KSWATER RESCUE NEAR HIGHWAY 400. PERSON IN A TREE TO ESCAPE HIGH WATER FROM VERDIGRIS RIVER.
May 27, 12:44 PM CDTFLOOD5 Wnw Erie, KSHIGH WATER NEAR SHAW ON 160TH AND CREEK BRIDGE.
May 27, 12:45 PM CDTFLASH FLOOD2 N Sycamore, KSWATER RESCUE ALONG VERDIGRIS RIVER OF PERSONS IN VEHICLE CAUGHT IN HIGH WATER.
May 27, 12:49 PM CDTFLOODNeodesha, KSWATER OVER HIGHWAY 400, NEAR MILE POST 371.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 192 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 271321
FFWICT
KSC001-125-133-205-207-271815-
/O.NEW.KICT.FF.W.0017.080527T1318Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
818 AM CDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS.
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.
  WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 115 PM CDT.

* AT 815 AM CDT...MANY AREAS STILL HAD WATER OVER THE ROADS WITH
  SOME ROADS IMPASSABLE. ADDITIONAL HEAVY RAINFALL WILL MOVE BACK 
  INTO THE AREA LATER THIS MORNING INTO MIDDAY...WITH ADDITIONAL 
  RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BASSETT...BATESVILLE...BENEDICT...BOLTON...BUFFALO...
  BUXTON...CANEY...CHANUTE...CHERRYVALE...COFFEYVILLE...COFFEYVILLE
  AIRPORT...COYVILLE...DEARING...EARLTON...ELK CITY...ELSMORE...
  ERIE...FREDONIA...GALESBURG...GAS...HAVANA...HUMBOLDT...
  INDEPENDENCE AIRPORT...INDEPENDENCE...IOLA...LA HARPE...LIBERTY...
  MILDRED...MORAN...NEODESHA...NEOSHO FALLS...NEW ALBANY...
  PETROLIA...ROSE...SAVONBURG...ST. PAUL...STARK...SYCAMORE...
  THAYER...TORONTO...TYRO...YATES CENTER...SOUTH MOUND...CHANUTE
  AIRPORT...IOLA AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3700 9596 3803 9595 3804 9507 3738 9508
      3738 9552 3700 9552
TIME...MOT...LOC 1318Z 180DEG 0KT 3750 9576

$$

DARMOFAL
1 follow-up statement
000 
WGUS73 KICT 271736
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 PM CDT TUE MAY 27 2008

KSC001-207-271744-
/O.CAN.KICT.FF.W.0017.000000T0000Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON KS-ALLEN KS-
1234 PM CDT TUE MAY 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ALLEN AND WOODSON
COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3700 9595 3772 9596 3772 9508 3738 9508
      3738 9552 3700 9552
TIME...MOT...LOC 1734Z 180DEG 0KT 3750 9576

$$

KSC125-133-205-271815-
/O.CON.KICT.FF.W.0017.000000T0000Z-080527T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON KS-NEOSHO KS-MONTGOMERY KS-
1234 PM CDT TUE MAY 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
MONTGOMERY...NEOSHO AND WILSON COUNTIES...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN ACROSS WILSON 
AND MONTGOMERY COUNTIES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3700 9595 3772 9596 3772 9508 3738 9508
      3738 9552 3700 9552
TIME...MOT...LOC 1734Z 180DEG 0KT 3750 9576

$$

DARMOFAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:18 AM CDT, 2 hours earlier.

Area forecast discussion, May 27, 6:18 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
618 AM CDT TUE MAY 27 2008

.AVIATION...
12Z TAFS...MVFR TO IFR CONDITIONS AT SOME TAFS SITES IN THE NEXT
24 HOURS AS MOISTURE REMAINS OVER THE AREA. THUNDERSTORMS WILL BE
POSSIBLE BOTH THIS MORNING AT KSLN...KICT AND KCNU ESPECIALLY AS
WELL AS LATER THIS AFTERNOON INTO THE EVENING. SOME FOG COULD
DEVELOP AT KCNU TOWARD MORNING ON WEDNESDAY.

SCHRECK

&&

.PREV DISCUSSION... /ISSUED 313 AM CDT TUE MAY 27 2008/

DISCUSSION...
FORECAST CHALLENGES ARE THUNDERSTORM CHANCES AGAIN TODAY AND THE
HEAVY RAINFALL THREAT ASSOCIATED WITH THE THUNDERSTORMS.

TODAY-TONIGHT:
THE EVENING CONVECTION HAS MOVED OFF TO THE EAST OF THE FORECAST
AREA...WITH SOME STRATIFORM RAIN LINGERING OVER SOUTHEAST KANSAS.
CONVECTION HAS BEEN DEVELOPING OVER CENTRAL KANSAS ON THE NOSE OF AN
850MB JET. THESE STORMS SHOULD MOVE EASTWARD WITH TIME AS THE JET
POINTS MORE TO THE EAST BY MORNING. THE MAIN WEATHER CONCERN
OVERNIGHT HAS BEEN WIDESPREAD FLOODING WITH 2 TO 4 INCHES OF RAIN IN
JUST A FEW HOURS AT MANY LOCATIONS EAST OF INTERSTATE 135.

THE SURFACE FRONT IS STILL LAYING ACROSS CENTRAL KANSAS THIS
MORNING...SOUTH OF INTERSTATE 70. THE SURFACE LOW AND FRONT WILL
TRACK EASTWARD TODAY...AND EVENTUALLY BRING THE SEVERE THREAT EAST
OF THE AREA. THE BEST SHEAR IS IN THE LOWEST 3KM TODAY...AND
INSTABILITY IS GOOD ACROSS SOUTHEAST KANSAS. BEST CHANCES FOR SEVERE
WEATHER WILL BE WHERE STORMS CAN DEVELOP ON ANY LEFTOVER BOUNDARIES
DURING PEAK HEATING. HEAVY RAINFALL WILL AGAIN BE THE MAIN
THREAT...ALTHOUGH SOME OF THE STORMS COULD HAVE SOME HAIL AND
DAMAGING WINDS. THE STRONGEST CONVECTION SHOULD MOVE OFF TO THE EAST
BY EARLY EVENING...BUT THERE COULD BE SOME LINGERING STORMS INTO THE
NIGHT. AS FAR AS THE FLOOD WATCH...WE HAVE DEBATED ADDING SEDGWICK
AND SUMNER COUNTIES...BUT IT LOOKS LIKE THESE TWO COUNTIES WILL NOT
BE IN THE WARM SECTOR BY THE TIME THE STORMS DEVELOP. WE WILL KEEP
THE FLOOD WATCH AS IS SINCE THAT IS WHERE THERE HAS ALREADY BEEN
FLOODING AND LOOKS TO BE THE MOST LIKELY AREA THAT COULD SEE
FLOODING LATER TODAY.

TEMPERATURES ARE AGAIN A DIFFICULT FORECAST TODAY WITH ALL FACTORS
CONSIDERED. THERE WILL BE A LARGE CONTRAST ACROSS THE FORECAST
AREA...WITH UPPER 50S EXPECTED IN CENTRAL KANSAS AND AROUND 80 IN
SOUTHEAST KANSAS.

WEDNESDAY-THURSDAY:
A BREAK IN THE ACTION WILL FINALLY COME FOR WEDNESDAY AND THURSDAY
AS UPPER RIDGING BUILDS OVER THE MIDWEST. WE LEFT SOME LOW
PRECIPITATION CHANCES IN SOUTHEAST KANSAS DURING THE DAY
WEDNESDAY...BUT IT WILL NOT BE ANYTHING SIGNIFICANT. OTHERWISE THE
AREA WILL REMAIN DRY. TEMPERATURES WILL BE BELOW NORMAL ON WEDNESDAY
ACROSS THE ENTIRE AREA...BUT SHOULD RETURN TO ABOVE NORMAL AS
SOUTHEAST WINDS RETURN FOR THURSDAY.

FRIDAY-MONDAY:
NO CHANGES WERE MADE TO THIS PORTION OF THE FORECAST.

SCHRECK

AVIATION...
06Z TAFS...ICT/SLN/HUT/CNU/RSL...EXTENSIVE THUNDERSTORM COMPLEX
WILL EXIT SOUTHEAST KANSAS BY 08Z OR SO. MEANWHILE...SCATTERED TO
WIDELY SCATTERED THUNDERSTORM REDEVELOPMENT WILL REMAIN POSSIBLE
AREAWIDE THROUGH THE OVERNIGHT HOURS...AS STRONG LOW-LEVEL JET
IMPINGES ON SYNOPTIC BOUNDARY AND SURFACE COLD DOME LAID DOWN FROM
RECENT CONVECTION. HOWEVER...AM THINKING THE BEST CHANCE FOR
REDEVELOPMENT WILL BE OVER CENTRAL KANSAS...AS CURRENT RADAR IS
INDICATING...WHERE AIRMASS IS LESS DISTURBED/OVERTURNED.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...AS SYNOPTIC
FRONT GRADUALLY SHIFTS SOUTH ACROSS THE AREA. BEST CHANCES FOR
STRONG/SEVERE CONVECTION WILL LIKELY BE OVER SOUTH-
CENTRAL/SOUTHEAST KANSAS. FARTHER NORTH ACROSS CENTRAL
KANSAS...MVFR TO IFR CIGS WILL GRADUALLY FILTER SOUTH AS COLD
ADVECTION COMMENCES IN WAKE OF THE COLD FRONT. THESE LOW CLOUDS
MAY AFFECT THE RUSSELL TERMINAL BEFORE 12Z.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  53  72  58 /  50  30  10  10
HUTCHINSON      69  49  69  58 /  50  30  10  10
NEWTON          72  51  71  58 /  50  30  10  10
ELDORADO        75  53  72  58 /  60  30  10  10
WINFIELD-KWLD   79  55  74  59 /  60  40  10  10
RUSSELL         59  44  68  56 /  50  20  10  10
GREAT BEND      61  45  68  56 /  50  20  10  10
SALINA          65  47  70  55 /  50  30  10  10
MCPHERSON       68  48  70  57 /  50  30  10  10
COFFEYVILLE     80  58  76  59 /  70  60  20  10
CHANUTE         76  55  74  58 /  70  60  20  10
IOLA            75  53  73  58 /  70  50  20  10
PARSONS-KPPF    79  57  75  59 /  70  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ053-069>072-093>096-
098>100.

&&
Hazardous weather outlook, May 27, 5:09 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
509 AM CDT TUE MAY 27 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
509 AM CDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS. DIME SIZE HAIL WILL BE THE PRIMARY THREAT.

NUMEROUS AREAL AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS. SEE THE LATEST FLOOD WARNINGS
FOR DETAILS.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS
AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM EUREKA TO
EL DORADO TO WELLINGTON. THESE THUNDERSTORMS COULD CONTAIN LARGE
HAIL AND DAMAGING WINDS...BUT THE MAIN THREAT WILL BE HEAVY
RAINFALL AND FLOODING. PLEASE SEE THE LATEST FLOOD WATCH FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOOD WARNINGS MAY CONTINUE THROUGH WEDNESDAY AND POSSIBLY
EVEN THURSDAY AT SOME LOCATIONS. SEE THE LATEST FLOOD WARNINGS FOR
DETAILS.

THUNDERSTORMS WILL AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS
WILL CONTAIN MORE DETAILED INFORMATION.

PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED
INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED TODAY...MAKE
SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN ON WHAT
YOU WILL DO IF SEVERE WEATHER OR FLOODING THREATENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING EAST OF A
EUREKA TO EL DORADO TO WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Special weather statement, May 27, 3:15 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
315 AM CDT TUE MAY 27 2008

KSZ082-083-092-270900-
KINGMAN-SEDGWICK-SUMNER-
315 AM CDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN KINGMAN...WESTERN SEDGWICK AND NORTHERN
SUMNER COUNTIES...

AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
CHENEY TO ARGONIA...AND MOVING EAST TO NORTHEAST AT 24 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, May 27, 3:50 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
350 AM CDT TUE MAY 27 2008

KSZ051-052-067-068-270930-
HARVEY-MARION-MCPHERSON-RENO-
350 AM CDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...MARION...MCPHERSON AND RENO COUNTIES...

AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNDRIDGE...AND MOVING EAST TO NORTHEAST
AT 26 MPH.

PEA TO DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, May 27, 3:53 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT TUE MAY 27 2008

KSZ069-083-092-270945-
BUTLER-SEDGWICK-SUMNER-
353 AM CDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...SEDGWICK AND SUMNER COUNTIES...

AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDALE TO 5 MILES
SOUTH OF GODDARD TO 6 MILES SOUTHEAST OF CLEARWATER...AND MOVING
EAST TO NORTHEAST AT 26 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 40 MPH MAY BE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, May 27, 5:53 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 AM CDT TUE MAY 27 2008

KSZ069-093-271145-
BUTLER-COWLEY-
553 AM CDT TUE MAY 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND NORTHERN COWLEY COUNTIES...

AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEAST WICHITA TO
UDALL...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

HOWERTON
Local storm report, May 27, 6:11 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 AM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       COFFEYVILLE             37.04N 95.63W
05/27/2008  M5.45 INCH       MONTGOMERY         KS   CO-OP OBSERVER

            RAINFALL TOTAL IS A 24 HOUR ENDING AT 6 AM. THE LAST 12
            HOURS RAINFALL WAS 0.55 INCHES.

&&

LFW
Local storm report, May 27, 6:16 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLOOD            3 S NICKERSON           38.10N 98.09W
05/27/2008                   RENO               KS   LAW ENFORCEMENT

            INTERSECTION OF NICKERSON ROAD AND 43RD STREET FLOODED.

0605 AM     FLOOD            3 W BURRTON             38.02N 97.73W
05/27/2008                   RENO               KS   LAW ENFORCEMENT

            INTERSECTION OF ILLINOIS AVENUE AND RAYL ROAD WASHED OUT.

&&

EPS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:03 PM CDTAreal Flood WarningICTLincoln4 hr
May 26, 7:13 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick45 min
May 26, 7:16 PM CDTFlash Flood WarningICTCowley4 hr
May 26, 7:22 PM CDTTornado WarningICTKingman, Reno32 min
May 26, 7:34 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner56 min
May 26, 7:43 PM CDTSevere Thunderstorm WarningICTSedgwick33 min
May 26, 7:59 PM CDTSevere Thunderstorm WarningICTReno29 min
May 26, 8:13 PM CDTRiver Flood WarningICTButler, Cowley67 hr
May 26, 8:18 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner57 min
May 26, 8:26 PM CDTAreal Flood WarningICTMontgomery6 hr
May 26, 8:30 PM CDTAreal Flood WarningICTReno6 hr
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTSedgwick56 min
May 26, 8:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
May 26, 8:51 PM CDTAreal Flood WarningICTSedgwick5 hr
May 26, 9:13 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner62 min
May 26, 9:22 PM CDTRiver Flood WarningICTCowley70 hr
May 26, 9:33 PM CDTAreal Flood WarningICTSumner86 min
May 26, 9:42 PM CDTSevere Thunderstorm WarningICTButler, Cowley63 min
May 26, 9:51 PM CDTFlash Flood WarningICTSedgwick4 hr
May 26, 9:59 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner61 min
May 26, 10:14 PM CDTSevere Thunderstorm WarningICTSumner50 min
May 26, 10:33 PM CDTAreal Flood WarningICTButler59 min
May 26, 10:37 PM CDTSevere Thunderstorm WarningICTCowley, Sumner53 min
May 26, 10:43 PM CDTAreal Flood WarningICTKingman8 hr
May 26, 10:48 PM CDTFlash Flood WarningICTSumner8 hr
May 26, 11:11 PM CDTAreal Flood WarningICTCowley8 hr
May 26, 11:26 PM CDTFlash Flood WarningICTButler8 hr
May 26, 11:28 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson41 min
May 27, 12:09 AM CDTAreal Flood WarningICTGreenwood12 hr
May 27, 12:25 AM CDTFlash Flood WarningICTWilson, Woodson8 hr
May 27, 12:42 AM CDTFlash Flood WarningICTNeosho8 hr
May 27, 1:26 AM CDTAreal Flood WarningICTLabette4 hr
May 27, 1:30 AM CDTAreal Flood WarningICTMontgomery7 hr
May 27, 1:32 AM CDTSevere Thunderstorm WarningICTRussell31 min
May 27, 2:07 AM CDTAreal Flood WarningICTSedgwick7 hr
May 27, 2:17 AM CDTAreal Flood WarningICTReno12 hr
May 27, 2:40 AM CDTFlash Flood WarningICTAllen6 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSedgwick, Sumner7 hr
May 27, 2:50 AM CDTRiver Flood WarningICTSumner52 hr
May 27, 2:50 AM CDTRiver Flood WarningICTCowley47 hr
May 27, 3:25 AM CDTRiver Flood WarningICTWilson41 hr
May 27, 3:45 AM CDTRiver Flood WarningICTNeosho35 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette, Neosho51 hr
May 27, 3:45 AM CDTRiver Flood WarningICTLabette64 hr
May 27, 6:15 AM CDTAreal Flood WarningICTMarion5 hr
May 27, 6:30 AM CDTAreal Flood WarningICTSumner5 hr
May 27, 6:44 AM CDTAreal Flood WarningICTKingman4 hr
May 27, 7:19 AM CDTAreal Flood WarningICTCowley7 hr
May 27, 7:47 AM CDTRiver Flood WarningICTSaline17 hr
May 27, 8:21 AM CDTRiver Flood WarningICTMarion19 hr
May 27, 8:37 AM CDTFlash Flood WarningICTSedgwick4 hr
May 27, 8:48 AM CDTAreal Flood WarningICTButler5 hr
May 27, 10:52 AM CDTAreal Flood WarningICTMarion4 hr
May 27, 11:00 AM CDTAreal Flood WarningICTSumner18 hr
May 27, 12:16 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
May 27, 12:53 PM CDTAreal Flood WarningICTMontgomery, Neosho, Wilson17 hr
May 27, 2:55 PM CDTRiver Flood WarningICTSedgwick17 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.